Meds, Mind, Body & Benefits > Lipodystrophy & Metabolic Problems

Abdominal lipodystrophy

(1/6) > >>

Tamika:
I HATE the way I look! I look I'm 6 months pregnant! I've been on Ziagen and Combivir for 10 years, been pos for 18 years. Current Viral load <40 and CD4 count 759, cholesterol 5, HB 11. My doc is reluctant to change the meds as I was resistant to a lot of the meds they have here in SA. What can I do? Does exercise and diet help in treating abdominal lipodystrophy? I've been trying to read articles on the net but it doesn't give me hope at all......any advice? Please?

antobelli:
I used to have a huge "beer-belly", so I started to exercise regularly (4x week) and eating better food (4-6 small meals/day). After few months I saw a big improvement on my abdominal area. Now I listen to one of my favorite songs "I am so sexy and I know it".  ;D

Ciao,
Antobelli
 

wolfter:
Not trying to sound pert, but neither of these situations is indicative of abdominal lipo.  A "beer belly" is the antithesis of this condition. 

wolfie



antobelli:
Wolfie..... My co-worker don't know my HIV status and they used to asked me if I am a beer drinker, for that I call it "beer-belly". I still have a small fat tissue on my right side of the abdomen, but it's nothing compering to the "beer-belly" I used to have. Diet and exercise helped me reduce my abdominal lipodystrophy.

antobelli

Ann:

--- Quote from: antobelli on February 20, 2014, 01:50:55 PM ---
 Diet and exercise helped me reduce my abdominal lipodystrophy.


--- End quote ---

Lipo caused by hiv meds rarely responds to changes in diet an exercise. If only it were that simple!




--- Quote from: Tamika on February 17, 2014, 10:01:27 AM ---I HATE the way I look! I look I'm 6 months pregnant! I've been on Ziagen and Combivir for 10 years, been pos for 18 years. Current Viral load <40 and CD4 count 759, cholesterol 5, HB 11. My doc is reluctant to change the meds as I was resistant to a lot of the meds they have here in SA. What can I do? Does exercise and diet help in treating abdominal lipodystrophy? I've been trying to read articles on the net but it doesn't give me hope at all......any advice? Please?

--- End quote ---

Tamika, it's difficult to give any advice in this situation because 1) we don't know what your resistance profile looks like and 2) I (most of us) don't know what meds are currently available in SA.

While I can probably find the answer to #2 online, you'll have to provide the answer to #1 before it would be any use to know the answer to #2.

All I can say with what details I do know is that you must not have any resistance to the NRTI class of meds, because you are on a combo that only includes NRTI drugs. You're on the individual components of a single-pill formulation called Trizivir and Trizivir consists of three NRTI class drugs.

Trizivir = abacavir + zidovudine + lamivudine

Combivir = zidovudine + lamivudine
Ziagen = abacavir

You may be a candidate for switching to one of the newer meds, such as dolutegravir (brand name Tivicay), but I don't know if it's available yet in SA. Most of the resistance issues from older meds won't make Tivicay unusable for you. Another newer med that you may be able to take, if available, is Isentress.

The med that would most likely be causing your lipo problem is the zidovudine, aka AZT. If you can get off that it might help. I can't recall if you can switch out the Combivir for Truvada when you're taking it with another NRTI - something tells me you can't.

Calling Newt! - I'll send Newt a PM to see if he can't add a few words of wisdom to your thread, Tamika. He knows a lot more about meds than I do, and he knows more about what is available in SA as well.

Ann

Navigation

[0] Message Index

[#] Next page

Go to full version